Epilepsy Foundation

I have had 2 seizures now and have been diagnosed with adult on set epilepsy. I was wondering uf anyone else has experienced short term memory loss. Lately I have seemed to forget when I tell people things or show them something and I end up retelling or showing them the same thing again. Im not sure if it is an after effect from the seizure itself or if it is a side effect from the Keppra. Any input from anyone else would be helpful! :)

Views: 9831

Reply to This

Replies to This Discussion

Hey Allison,

I was once on Keppra and never had the side effect of memory loss, but I was aggressive.

I have had Complex Partial sezs for 12 yrs, and have spoken with my doctor about "short term" memory loss after my sezs. and it is normal for it to happen for a short period of time. Mine could last for a couple days, forgetting if I let my dog out, vaccuumed the house, dishes etc. Everything will be okay, just need to stay positive ;)

I hope I helped out.

 

Ashley

Keppra was so bad with me that I don't know if it caused any of my memory loss.  I was in a "bubble" while on it.  I couldn't comprehend anything let alone lose the memory of something said.  I believe that I've been told that the seizures do take memory away.  I believe this to be true because I lost a lot of it before I ever went on a med.(which was very little because I was allergic to almost all of it.)  The majority of my memory loss came from the brain surgery.  I have also learned that some of the info. is still in my brain, I just can't get it out!  I understand this after finding out which parts of the brain were removed.
my seizure was a month ago and im still having trouble remembering things I did 5 mintues ago. Sometimes I will forget if I have even eatten a meal...Its just not like me. Ive had the best memory as long as I can remember. And lately I dont feel like myself. Sometimes I find myself crying for no reason. I dont feel depressed I have a wonderful and supportive family, a son who keeps me on my toes. But I just feel like something is missing in my head. something im not seeing...I have found myself lately getting angry or frustrated easier and I never used to be a confrontational person. I always would do anything to avoid confrontation. I wish I knew what was going on in my head.

I couldn't say what caused the memory loss.  It could have been the seizures taking a toll on me or it could have been the meds.  There seems to be different effects on people for different actions like surgery.  My memory took a dive just after surgery but was better than before 12 months later.

 

As far as your moods go, I would say Keppra could be the cause because I (and my family) could see a big difference in my attitude when I went off Keppra.  I once thought about going back on Keppra when Dilantin caused problems but my epi said HE didn't like the attitude it gave me.  The doctor knows best (just ask them).

 

I hope things get better for you.

 

Ed

 

 

Memory difficulties can occur for many different reasons. In some people, memory problems may be related to use of certain medications, or to the effects of seizures. Having a seizure may result in memory gaps for the period immediately before it occurred. Having seizures over many years may also affect the memory area of the brain.

If memory difficulties suddenly developed following a change in medication, let your doctor know. Questions for your doctor might include:

Is my poor memory being caused by my medication?
Am I taking an inappropriate amount of medication? Or could I be taking it incorrectly?
Could my medication's generic version eliminate this side effect?
Could this be a sign of brain damage?
Will my poor memory be permanent? Or might I experience lasting effects?
If it has been a concern for some time, it is more likely to be related to seizures. Check with your doctor. You may need memory testing to see what types of memory problems you are having. The results may help your doctor tailor your treatment and suggest ways to help you cope with memory difficulties.

Best wishes,
Mary Ann
Epilepsy Foundation
Epilepsy Resource Center

Please check out these Foundation programs:
Take Charge: http://www.takechargeteens.org/
Go EYC: http://www.goeyc.org/
School Nurse Online Training: http://www.nasn.org/Default.aspx?tabid=120
Epilepsy and Seizure Response Training for Law Enforcement: http://www.epilepsyfoundation.org/firstresponders/index.cfm

Every time I go into clusters of grand mals I lose usually a minimum of a week and sometimes it can be a month or more before I can say I have snapped back in all the way. It is brutal, I can go in and out up to 3 days probably having any where from 30 to 100 of them, will also throw up probably a hundred or more times over a couple days. I can be told many times a day that I have had seizures and I can respond, people think I got it, but not. I will wake up the next day be told the same thing wont remember. Sooner or later I stop asking questions and start fading back in or what ever you can call it. Many of the bits and pieces I do remember are just jumbled thoughts no real time or date associated with them, and can add up to less then a day compared to the time gone. I think it is crazy when I see a pic of myself after them and cant remember anything about it, nothing.

I think that much of the time lost after is probably realeated to having many smaller ones that nobody can tell is happening. I guess in reality after seeing a video of myself that lasted til lthe tape run out, six hours, I am very happy not to remember and feel for the ones who have to.

Anywho before I get ramblin on, I hope things get straightened out for you soon and you don't have anymore.

 

Brian

I have had memory loss!  I may have "felt a cloud lifted" (as I described it) when they took me off Tegretol, BUT since then, memory has been worse sadly.  I forget if I told a person something earlier in the day.  I need to check my med trays a couple times so I know that I did in fact take my dose!  Appointments and events I will forget if I don't have alarms.  Even having a reminder on my door to see when I walk out doesn't help!

 

I'd say IF you don't have a job you need to show up at, compare "a normal day" to how you felt after a seizure in the past.  I know stress can contribute to symptoms, so if you have a stressful environment or even a hectic schedule, that MIGHT contribute to some symptoms.

 

I am on 4 meds, and the keppra dose is 4000/day (wish I was joking, but I'm not).

 

--Travis

i have been on medication since 2003. I began with lorazepam, then dilatin, then keppra then topamax! lol!! I was taking 4 different types of meds and my memory didnt fail. I graduated as a medical doctor. Keep exercising that brain, eat healthy and most important, stay positive! you are not alone. ;)

I have talked to others with E and that is a mystery to a lot of us; whether the memory loss is from the meds or the seizures.  I think some meds cause more drastic memory loss, as do some types of seizures.  I was reading something about the hottest summers on record in MN, and I keep hearing people talk about '88.  That was when I graduated, as well as when it got up to 105.  You would think I would remember that temp, but I can't.  And I only remember bits and pieces of my start of college.  What I do remember is I was on Depakote.  That's because I went from that to Neurontin, and I felt like a fog was lifted when I switched.  I think it's more likely when it come to memory loss that it's because of the side effects, but with some people who have severe seizures I can imagine why they would have bad memories.

 

Julie

after my first couple of seizures my memory was terrible. then i had another seizure, and after that, most of my memory seemed to have all of a sudden returned. then i was put on lamictal after that. it turned me into an extremely slow and stupid person. so i stopped that after 4 days, and after letting that clear out of my system for a couple of days i was back to normal. then i just had another seizure last week. after that one only my memory around the event was effected for a few days.

 

my long term memory is still pretty crappy, but my short term has improved. but as far as i can tell, these A.E.D. cause more memory problems than the actual seizures themselves.

 

 

Turn left three times to surgery.  Turn right once to medication and turn left twice to the seizures themselves.  I believe the memory loss is a combination of what our brains have been through.  I wish you well..

I get this all the time.  I figured that it was from the medication and seizures.  Sometimes I go upstairs to get something and forget what I was going for by the time I get to the top of the stairs.  I also have the problem of telling people the same thing often.  I think this was happening to me before I started on Keppra though.  When I'm in a hurry or stressed over something, I forget things even easier.  That is quite bothersome.

 

Good luck,

 

Ray

Reply to Discussion

RSS

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

July 2014
SMTWTFS
12345
6789101112
13141516171819
20212223242526
2728293031
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service